Georgia, 2013Tornadoes and Hail in Georgia, April 28, 2013
April 28, 2013 · NWS FFC · 12 events in 9 counties and zones
A strong upper level trough pushed through the Southeast during the 28th, with showers and thunderstorms developing across north and central Georgia ahead of an approaching cold front. Several thunderstorms were able to reach severe levels, with large hail and damaging winds reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.1 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level trough pushed through the Southeast during the 28th, with showers and thunderstorms developing across north and central Georgia ahead of an approaching cold front. Several thunderstorms were able to reach severe levels, with large hail and damaging winds reported. Two weak tornadoes also occurred in Coweta and Henry Counties. Thunderstorms with periods of heavy rain over a long duration caused areas of temporary street flooding in northwest Georgia. Minor flooding occurred on several creeks and rivers mainly in this area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 28, 8:48 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 28, 8:48 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 AM EDT SUN APR 28 2013
.UPDATE...
HAVE DECIDED TO POST A FLASH FLOOD WATCH FOR PORTIONS OF NORTH GA
THROUGH 8 PM THIS EVENING. RAINFALL AMOUNTS OF 1.5 TO 2.0 INCHES
HAVE ALREADY FALLEN OVER MUCH OF NORTH GA... AND ANOTHER 1 TO 2
INCHES IS POSSIBLE TODAY AS A SERIES OF UPPER DISTURBANCES MOVE
ACROSS AND INTERACT WITH A MOIST... AND MODERATELY UNSTABLE
ENVIRONMENT. EXPECT TRAINING OF SHOWERS AND THUNDERSTORMS TODAY...
AND ADDITIONAL MODERATE TO HEAVY RAINS OVER AN ALREADY SATURATED
SOIL COULD RESULT IN SOME LOCALIZED FLOOD/FLASH FLOOD PROBLEMS. THE
FLASH FLOOD THREAT SHOULD GREATLY DIMINISH BY 8 TO 9 PM THIS EVENING
AS MODELS SHOW THE HEAVIER RAINS PUSHING EAST OF THE STATE.
THUNDERSTORMS SHOULD REMAIN UNDER SEVERE LIMITS WITH BRIEF GUSTY
WINDS THE MAIN THREAT DURING THE AFTERNOON. THE REST OF FORECAST
LOOKS ON TRACK AT THIS TIME. /39
.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED AT 456 AM EDT SUN APR 28 2013/
UPPER LOW WILL LIFT THROUGH THE OHIO VALLEY TODAY AND INTO THE GREAT
LAKES BY MONDAY. A WEDGE OF COOL AIR COVERS MUCH OF NORTH GEORGIA
THIS MORNING...BUT SHOULD WEAKEN LATER THIS AFTERNOON INTO TONIGHT.
SHORT WAVES IN THE SOUTHWEST FLOW ALOFT WILL HELP RAIN CONTINUE TO
DEVELOP AND SPREAD ACROSS THE CWA THROUGH TONIGHT. BEST CAPE VALUES
REMAIN TO OUR WEST THIS MORNING...BUT INCREASE SOME THIS
AFTERNOON...WITH SOME LOW CAPE LINGERING INTO TONIGHT. SOME
INSTABILITY PERSISTS INTO MONDAY AS UPPER TROUGH CROSS THE STATE. SO
HAVE INCLUDED A MENTION OF THUNDER OVER THE CWA THROUGH MONDAY. POPS
DIMINISH AFTER 06Z MONDAY FROM THE NORTHWEST AND CONTINUE TO
DIMINISH ON MONDAY. HIGHEST RAINFALL AMOUNTS STILL EXPECTED ACROSS
THE NORTH AND WILL HAVE TO WATCH FOR POTENTIAL TRAINING OF RAINFALL.
TEMPERATURES TODAY WILL BE MODIFIED BY RAIN AND EASTERLY WINDS SO
HAVE STAYED ON THE COOL SIDE OF MAV/MET ESPECIALLY NORTHERN AREAS.
OTHERWISE HAVE TAKEN A COMPROMISE BETWEEN THE TWO.
41
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 456 AM EDT SUN APR 28 2013/
GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES
THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE FORECAST AREA
MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE DEVELOPMENT OF A
WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF BY MIDWEEK. THIS
FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC MOISTURE INTO THE
AREA STARTING LATE TUESDAY. A STRENGTHENING RIDGE OF HIGH PRESSURE
ALONG THE EASTERN SEABOARD WILL RESULT IN A HYBRID CAD WEDGE
IMPINGING UPON THE AREA FROM THE NORTHEAST BY WEDNESDAY. THIS SHOULD
SERVE TO PRIMARILY LIMIT INSTABILITY IN NORTHERN PORTIONS OF THE
AREA...SO HAVE KEPT HIGHER CHANCE POPS FOR SHOWERS AND THUNDERSTORMS
IN THE SOUTHWEST AND TRENDED LOWER TOWARD THE NORTHEAST. THIS LOOKS
TO BE THE GENERAL PATTERN THROUGH FRIDAY.
A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE
CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED
FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE
INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD
CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE
PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE
ENHANCEMENTS TO THE PRECIP CHANCE.
BAKER
&&
.AVIATION...
/ISSUED AT 740 AM EDT SUN APR 28 2013/
12Z UPDATE...
MOSTLY MVFR CEILINGS ACROSS THE TAF SITES TODAY...ALTHOUGH SOME IFR
CEILINGS THIS MORNING. RAIN INCREASING IN COVERAGE TODAY WITH
SCATTERED THUNDERSTORMS POSSIBLE AT ANY TIME BUT HARD TO PINPOINT AT
PARTICULAR TAF SITE. WILL HAVE TO WATCH RADAR TRENDS. EAST TO
SOUTHEAST WINDS WILL BECOME SOUTHWEST BY LATE AFTERNOON TODAY.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON CEILINGS AND WIND SHIFT. MEDIUM TO HIGH ON
OTHER ELEMENTS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 67 57 77 57 / 100 70 30 20
ATLANTA 68 57 77 60 / 100 60 20 10
BLAIRSVILLE 62 51 74 53 / 100 60 20 20
CARTERSVILLE 70 54 76 54 / 100 60 20 10
COLUMBUS 77 61 80 60 / 80 70 30 10
GAINESVILLE 64 55 76 58 / 100 70 20 20
MACON 77 60 80 57 / 80 70 50 20
ROME 69 53 77 54 / 100 60 20 10
PEACHTREE CITY 69 54 77 53 / 100 60 20 10
VIDALIA 79 63 80 63 / 70 60 60 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Apr 28, 11:02 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 PM EDT SUN APR 28 2013
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1202 PM EDT SUN APR 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO ISOLATED THUNDERSTORMS ARE LIKELY FOR MUCH OF NORTH
AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH DECENT INSTABILITY AND
MARGINAL SHEAR...THERE IS A CHANCE FOR SOME STRONG STORMS. THE
MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY
RAIN. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 1.5 INCHES...ESPECIALLY ACROSS NORTH
GEORGIA...COULD PRODUCE SOME FLASH FLOODING THROUGH 8 PM TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE
POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL
GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE
TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE
MADE.
WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE
WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND
INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 28, 10:18 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 AM EDT SUN APR 28 2013
GAZ004-005-281615-
1118 AM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
MURRAY COUNTIES UNTIL 1215 PM EDT...
AT 1116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS OVER WHITFIELD AND MURRAY
COUNTIES...MOVING EAST AT 30 MPH.
SINCE 8 AM THIS MORNING...1.5 TO 1.75 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA...AND AN ADDITIONAL 0.5 INCHES CAN BE EXPECTED OVER
THE NEXT HOUR. RUNOFF WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITFIELD AND MURRAY COUNTIES...INCLUDING AREAS AROUND MILL
CREEK...ROCKY FACE...TUNNEL HILL...TILTON...VARNELL...DALTON...
COHUTTA...NORTH GEORGIA SPEEDWAY...DAWNVILLE...BEAVERDALE...
RAMHURST...CHATSWORTH...SUMAC...ETON AND CARTERS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3481 8461 3474 8465 3461 8465 3463 8474
3461 8475 3461 8487 3464 8491 3462 8493
3462 8505 3472 8505 3472 8513 3481 8514
3482 8506 3486 8506 3488 8501 3491 8502
3499 8498 3499 8462
TIME...MOT...LOC 1517Z 257DEG 27KT 3478 8499Special weather statement, Apr 28, 11:55 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT SUN APR 28 2013
GAZ052-053-281730-
1255 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
HEARD COUNTIES UNTIL 130 PM EDT...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWERS CROSSROADS...MOVING NORTHEAST AT 35
MPH.
RAINFALL AMOUNTS BETWEEN 0.5 TO 1 INCH CAN BE EXPECTED ACROSS
COWETA AND HEARD COUNTIES...INCLUDING AREAS AROUND POWERS
CROSSROADS...HANDY...CORINTH...FRANKLIN...ARNCO-SARGENT...MORELAND...
DUNAWAY GARDENS...NEWNAN AND ROSCOE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3334 8516 3351 8481 3330 8463 3319 8508
TIME...MOT...LOC 1654Z 240DEG 28KT 3332 8496
Special weather statement, Apr 28, 12:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
118 PM EDT SUN APR 28 2013
GAZ001>005-011-012-019-281815-
118 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 215 PM EDT...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND EMBEDDED THUNDERSTORMS OVER NORTHWEST GEORGIA...MOVING
EAST AT 35 MPH.
SINCE 8 AM THIS MORNING...1.0 TO 2.0 INCHES OF RAIN HAS FALLEN
ACROSS THE AREA...AND AN ADDITIONAL INCH CAN BE EXPECTED OVER THE
NEXT HOUR.
RUNOFF FROM THESE STORMS WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITFIELD...
WALKER...MURRAY...CATOOSA...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND ARMUCHEE...TIDINGS...JAMES H.
FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA...
SUTTLES MILL...NAOMI...CENTER POST...LAFAYETTE...LINWOOD...EVERETT
SPRINGS...OOSTANAULA AND VILLANOW. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3500 8462 3475 8464 3474 8465 3458 8465
3433 8525 3455 8553 3495 8561 3499 8560
TIME...MOT...LOC 1716Z 251DEG 32KT 3455 8516Special weather statement, Apr 28, 12:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT SUN APR 28 2013
GAZ053-054-281800-
125 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 200 PM EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN...MOVING NORTHEAST AT 35 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 1.5 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND
MORELAND...GRANTVILLE...NEWNAN...MADRAS...THOMAS
CROSSROADS...TURIN...SHARPSBURG...CANNONGATE...PEACHTREE
CITY...TYRONE...SANDY CREEK...KENWOOD...FAYETTEVILLE...INMAN AND
WOOLSEY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3351 8463 3350 8461 3353 8457 3355 8444
3350 8442 3347 8438 3345 8438 3343 8440
3341 8439 3336 8440 3322 8482 3323 8484
3338 8493
TIME...MOT...LOC 1724Z 245DEG 29KT 3334 8478Event by event
6 thunderstorm wind, 4 hail, 2 tornado. Local standard time, as filed.
Tornado, Coweta
- When
- April 28, 12:30 PM EST to 12:31 PM EST
- Where
- Coweta County, 0.74 mi NE of Moreland to 0.88 mi NE of Moreland
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 50 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.288, -84.761
A National Weather Service and Emergency Management survey team determined an EF-0 tornado with maximum winds of 85 MPH briefly touched down just east of Moreland near Martin Mill Road and Windom Drive where a 35X35 ft outbuilding used as a workshop was destroyed. A 20 ft pontoon boat and 30 ft camper trailer were thrown about 50 yards and destroyed. The adjacent home sustained minor damage to its patio and roof. Light debris was thrown up to 150 yards. Six medium sized trees were damaged, snapped or uprooted, some of which showed signs of rot.|[04/28/13: Tornado #1, County #1-1, EF0, Coweta, 2013:009].
Hail, Troup
- When
- April 28, 1:55 PM EST to 2:00 PM EST
- Where
- Troup County, 0.69 mi N of La Grange to 0.58 mi W of La Grange
- Measured
- 2.75 in hail
- Property damage
- $1.7 million
- Reported by
- Public
- Coordinates
- 33.040, -85.030
Several reports were relayed from the public of quarter to baseball sized hail in the LaGrange area. Damage was reported to windows, cars and roofs.
Tornado, Henry
- When
- April 28, 2:20 PM EST to 2:21 PM EST
- Where
- Henry County, 3.07 mi NNE of Ola to 3.64 mi NNE of Ola
- Rating
- EF0
- Path length
- 1.05 mi
- Path width
- 100 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.473, -84.038
A National Weather Service survey team determined that a weak EF-0 tornado touched down at Turner Church Road and North Ola Road. A tree was downed at that location. The tornado then lifted and touched down in the Sleepy Hollow subdivision where most of its damage occurred. Five houses had damaged siding, six trees were downed and an outbuilding had damage to its roof. The tornado lifted just east of the subdivision. Eyewitnesses reported rotation and that they received the warning in plenty of time to seek shelter.|[04/28/13: Tornado #2, County #1-1, EF0, Henry, 2013:010].
Thunderstorm Wind, Henry
- When
- April 28, 2:30 PM EST
- Where
- Henry County, 1.98 mi S of Kelleytown
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- NWS Employee
- Coordinates
- 33.501, -84.080
A National Weather Service employee reported a large oak tree down along Georgia Highway 20 northeast of McDonough.
Hail, Newton
- When
- April 28, 2:43 PM EST to 2:47 PM EST
- Where
- Newton County, 1.34 mi ENE of Porterdale
- Measured
- 1.75 in hail
- Property damage
- $1.2 million
- Reported by
- Public
- Coordinates
- 33.580, -83.880
The public reported golf ball sized hail across Covington.
Hail, Newton
- When
- April 28, 2:56 PM EST to 3:01 PM EST
- Where
- Newton County, 1.5 mi NNW of Fairfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.600, -83.830
The public reported quarter sized hail in Covington.
Thunderstorm Wind, Greene
- When
- April 28, 3:47 PM EST
- Where
- Greene County, 0.6 mi WSW of Union Pt
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 33.615, -83.079
The Greene County Emergency Manager relayed a report of a tree down near Union Point.
Hail, Wilkes
- When
- April 28, 3:55 PM EST to 4:00 PM EST
- Where
- Wilkes County, 1.8 mi NW of Brickhouse
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 33.690, -82.800
The Wilkes County 911 Center reported quarter sized hail southwest of Washington.
Thunderstorm Wind, Macon
- When
- April 28, 3:55 PM EST
- Where
- Macon County, 0.9 mi SE of Oglethorpe
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.290, -84.060
The broadcast media relayed a report of four trees down in Oglethorpe. One tree fell on a car.
Thunderstorm Wind, Wilkes
- When
- April 28, 4:05 PM EST
- Where
- Wilkes County, 0.9 mi NW of Washington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.740, -82.740
The Wilkes County Emergency Manager relayed a report of a tree and several power lines down on Troke Drive off Highway 47.
Thunderstorm Wind, Crawford
- When
- April 28, 4:42 PM EST
- Where
- Crawford County, 3.57 mi NE of Lee Pope
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.630, -83.900
The Crawford County Emergency Manager relayed a report of four trees down in the southern part of the county.
Thunderstorm Wind, Houston
- When
- April 28, 4:51 PM EST
- Where
- Houston County, 1.75 mi W of Wallston
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Broadcast Media
- Coordinates
- 32.620, -83.630
The broadcast media relayed reports of a tree down in Warner Robins.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, April 28 to 29, 20131 death · 3 injured · 1 event
- Flooding in Michigan, April 28 to 30, 2013$5.1 million · 6 events
- Rip Current in Florida, April 28, 20139 injured · 1 event
- Damaging Winds and Heavy Rain in Texas, April 28, 2013$59,000 · 56 kt wind · 6 events
- Flooding in Minnesota, April 28 to 30, 2013$30,000 · 6 events
- High Wind in Montana, April 28 to 29, 201359 kt wind · 17 events
- Tornado and Damaging Winds in Georgia, April 28, 2013$16,000 · EF0 · 4 events
- Hail and Damaging Winds in Alabama, April 28, 2013$15,000 · 1 in hail · 5 events
- Tornado and Damaging Wind in South Carolina, April 28, 2013$14,000 · EF0 · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 20133 events
- Flash Flooding in Tennessee, April 28, 20133 events
- Flooding in Alabama, April 28, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445194, 445185, 445196, 445195, 445186, 445187, 445192, 445188, 445189, 445193, 445190, 445191.